my Husband has Bronchistis & asthma, and right now he is in the hopitial trying to get treatments but he has this terrible out of mind headache if you could please,,,please someone please help us as in giving us some advice on what he can take for the headache other then tynenoil to over come this i would be very happy & blessed. Thank you
Headache in a asthma patient can be due to headaches caused by stressful coughing and wheezing or due to medication induced headaches. In case the asthma is due to allergic nature, it could also result in congestion and resultant headache.
The cause of the headache in the first case is due to low oxygen levels in the body. The headache is one of the body's warning signs that it needs to move into an area where there is more oxygen.
The most common medications that when used persistently, can result in headaches when the medications are stopped. Eg Aspirin, Tylenol and Ibuprofen. Fast acting bronchodilators , used during asthma also can cause headaches.
Other causes of such headaches which can be conditions like cluster headache, severe migraines, tension headaches.
Some measures like saline mist inhalation steam inhalation and titration of your medications might be the initial steps to be taken. Stopping OTC pain killers (in case you are persistently using them) is also needed.
But ultimately, it is important for you to consult your treating doctor, who can evaluate your situation and provide specific solutions.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Asthma , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.